MAUDE Adverse Event Report: CREAGH MEDICAL SUBLIME¿ 014 RX PTA BALLOON DILATATION CATHETER; Catheter, angioplasty, peripheral, transluminal

CREAGH MEDICAL SUBLIME¿ 014 RX PTA BALLOON DILATATION CATHETER; Catheter, angioplasty, peripheral, transluminal
Model Number SRA-DC14-20100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The balloon catheter was used in a percutaneous transluminal angioplasty (pta) procedure with left common femoral artery (cfa) access.The target vessel was the posterior tibial artery.The balloon catheter was used to finish the procedure.It was noted the target vessel was highly calcified.There was no report of resistance being encountered during advancement/removal.The physician was a high volume provider and confirmed deflation prior to removal.During removal, the catheter shaft separated in the mid to distal portion of the shaft.The distal segment could not be retrieved following several hours of effort.Due to the length of the catheter outside of the patient, the remaining catheter was kept straight or in large loops.The physician stated the midshaft joint was retained in the patient popliteal artery during the procedure.The patient was transferred to a hospital and placed on heparin overnight.The next morning, an additional open and cut-down procedure was performed to surgically remove the distal segment.The balloon portion of the catheter was still connected to the shaft.No further catheter segments remained.There was no further patient harm.
 
Additional Manufacturer Narrative
H3: analysis of the returned balloon catheter confirmed the reported issue.Only the proximal segment was returned.There was a ductile failure at the mid-shaft bond of the distal subassembly and the proximal jacket.The cause of the fracture could not be determined with the information provided.The site reported high vessel calcification, but did not report any resistance during insertional/removal.

Brand Name
SUBLIME¿ 014 RX PTA BALLOON DILATATION CATHETER
Common Device Name
Catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007598
MDR Report Key19280215
Report Number3005994106-2024-00005
Device Sequence Number7659451
Product Code LIT
UDI-Device Identifier05391525783666
UDI-Public05391525783666
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberSRA-DC14-20100
Device Lot Number22201593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight76 KG